MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII C/R HA POROUS FEM SZ 5RT; PROSTHE, KNEE, PATELL/FEMOROTIBI, SEMI-CONSTRA, UNCEM, PORO, COAT, POLY/MET/POLY

SMITH & NEPHEW, INC. GII C/R HA POROUS FEM SZ 5RT; PROSTHE, KNEE, PATELL/FEMOROTIBI, SEMI-CONSTRA, UNCEM, PORO, COAT, POLY/MET/POLY
Model Number 71422030
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Codes Failure of Implant (1924); Inadequate Osseointegration (2646)
Date of Event 11/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
 
Event or Problem Description
It was reported that after a tka surgery was performed in 2019, a revision surgery was performed to confirm gross loosening and no evidence of osteointegration of the gii c/r ha porous fem sz 5rt device.Customer noted no patient factors that would have contributed to this.No further details available at this moment.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection did not reveal the stated failure mode.The device shows signs of extensive use.A lab analysis performed on the device revealed the articulating surface and sides of the femoral component shows signs of wear.The bone contacting surface is also worn with some substance still adhered.There were no observations of material or manufacturing deviations in the course of this investigation.The clinical/medical investigation concluded that, no relevant supporting clinical documentation has been provided for evaluation.Consequently, there were no clinical factors found which would have caused/contributed to the reported event.Based on the information provided, the root cause/patient outcome beyond that which has already reported cannot be confirmed nor concluded.Therefore, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee system revealed that looseness of components has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient medical history, post-operative patient health and/or bone quality.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII C/R HA POROUS FEM SZ 5RT
Common Device Name
PROSTHE, KNEE, PATELL/FEMOROTIBI, SEMI-CONSTRA, UNCEM, PORO, COAT, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16007702
Report Number1020279-2022-04965
Device Sequence Number12432010
Product Code MBH
UDI-Device Identifier03596010496232
UDI-Public03596010496232
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71422030
Device Catalogue Number71422030
Device Lot Number17JM20316
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown